Alert archive / Ohio / River Flood Warnings in 2022
River Flood Warning 38, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 12, 2022, 5:11 PM EDT for Trumbull County, Ohio. It took effect at Apr 12, 2022, 5:25 PM EDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2022, 5:11 PM EDT (21:11 UTC)
- In effect from
- Apr 12, 2022, 5:25 PM EDT
- Expired
- Apr 13, 2022, 8:45 AM EDT
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 9.95 ft at Apr 12, 2022, 11:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
222
WGUS41 KCLE 122111
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
511 PM EDT Tue Apr 12 2022
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
For the Eagle Creek (Trumbull)...including Phalanx Station...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight by 445 AM EDT.
&&
OHC155-130845-
/O.NEW.KCLE.FL.W.0038.220412T2125Z-220413T0835Z/
/PHAO1.1.ER.220412T2125Z.220413T0000Z.220413T0234Z.UU/
511 PM EDT Tue Apr 12 2022
...FLOOD WARNING IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Eagle Creek At Phalanx Station.
* WHEN...Until late tonight.
* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren
Airport in Braceville floods. Knowlton Road will be threatened.
* ADDITIONAL DETAILS...
- At 5:00 PM EDT Tuesday the stage was 9.5 feet.
- Forecast...The river will rise above flood stage this evening
to 9.6 feet late this evening. It will fall below flood stage
late tonight or early Wednesday morning.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
10.2 feet on 01/14/1930.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Griffin3 follow-up statements
391
WGUS81 KCLE 130317
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1117 PM EDT Tue Apr 12 2022
...The Flood Warning is extended for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
For the Eagle Creek (Trumbull)...including Phalanx Station...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight by 500 AM EDT.
&&
OHC155-130900-
/O.EXT.KCLE.FL.W.0038.000000T0000Z-220413T0900Z/
/PHAO1.1.ER.220412T2120Z.220413T0400Z.220413T0711Z.UU/
1117 PM EDT Tue Apr 12 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Eagle Creek At Phalanx Station.
* WHEN...Until late tonight.
* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren
Airport in Braceville floods. Knowlton Road will be threatened.
* ADDITIONAL DETAILS...
- At 10:00 PM EDT Tuesday the stage was 9.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 PM EDT Tuesday was 9.9 feet.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to 5.8 feet Friday morning.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
10.2 feet on 01/14/1930.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Griffin594
WGUS81 KCLE 130813
FLSCLE
Flood Statement
National Weather Service Cleveland OH
413 AM EDT Wed Apr 13 2022
...The Flood Warning is extended for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this morning by 1000 AM EDT.
&&
OHC155-131400-
/O.EXT.KCLE.FL.W.0038.000000T0000Z-220413T1400Z/
/PHAO1.N.ER.220412T2120Z.220413T0345Z.220413T0800Z.UU/
413 AM EDT Wed Apr 13 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Eagle Creek At Phalanx Station.
* WHEN...Until late this morning.
* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren
Airport in Braceville floods. Knowlton Road will be threatened.
* ADDITIONAL DETAILS...
- At 4:00 AM EDT Wednesday the stage was 9.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:00 AM EDT Wednesday was 10.0 feet.
- Forecast...The river is expected to fall to 5.8 feet Friday
morning.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
10.2 feet on 01/14/1930.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Garuckas444
WGUS81 KCLE 131245
FLSCLE
Flood Statement
National Weather Service Cleveland OH
845 AM EDT Wed Apr 13 2022
...The Flood Warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
OHC155-131345-
/O.CAN.KCLE.FL.W.0038.000000T0000Z-220413T1245Z/
/PHAO1.N.ER.220412T2120Z.220413T0345Z.220413T0800Z.UU/
845 AM EDT Wed Apr 13 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Eagle Creek At Phalanx Station.
* ADDITIONAL DETAILS...
- At 8:00 AM EDT Wednesday the stage was 8.6 feet.
- Forecast...The river is expected to fall to 5.8 feet Friday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
KahnWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 12, 4:13 PM EDT, 58 minutes earlier.
Area forecast discussion, Apr 12, 4:13 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 413 PM EDT Tue Apr 12 2022 .SYNOPSIS... A warm front lifts across the area late tonight into early Wednesday ahead of a low pressure tracking into the northern Great Lakes. A cold front will follow late Wednesday night into early Thursday. Brief high pressure slides across the Ohio Valley Thursday and Thursday night, before another cold front moves through late Friday and Friday night. High pressure takes control Saturday night and Sunday, before another front moves across on Monday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... There have been little flies in the ointment today...a bit of fog this morning, and a lake breeze cooling off the lakeshore...but it's generally a very nice mid-April afternoon with plenty of sunshine and temperatures on the plus side of average, mid to upper 60s away from the lake. Tranquil conditions persist through this evening ahead of an approaching warm front, though clouds will spread in from the south/southwest ahead of the front into the evening. Warm front lifts across the area tonight, meaning temperatures will struggle to dip below 60 thanks to cloud cover and a tightening gradient keeping southerly breezes up through the night, especially behind the front. Generally little, if any rain with this front, but there will be increasing chances for brief showers after midnight as the front lifts through extreme northeast OH/northwest PA as a bit of jet support develops. Have slight chance to chance POPs overnight for this, with very light QPF amounts. Somewhat messier forecast Wednesday and Wednesday night ahead of an approaching cold front. It will be mild either way, with highs near 70 on Wednesday and temperatures staying mild Wednesday night until the front sweeps through late. There will be three windows of opportunity for rain: In extreme northeast OH/northwest PA in the morning through midday, as a few showers/perhaps a storm may re-flare near the lingering warm front given a bit of upper-level support and sufficient moisture. From southwest to northeast across the area mid-morning through the afternoon as remnant convection in the form of showers/perhaps thunder associated with a vort max and the nose of a low-level jet moves through...and then Wednesday evening and night along and just ahead of the cold front. Tried to time relatively higher POPs with all three of these features, as it will not rain non-stop Wednesday into Wednesday night, but given some model disagreement it's hard to go completely dry in many areas for any length of time right now. In terms of a possible severe threat, am generally not impressed with anything during the daylight hours Wednesday. The remnant convection spreads in pretty early, limiting heating/instability in front of it. As the prior discussion mentioned, shear gets impressive as the low-level jet ramps up, especially in northwest PA near the lingering warm front, but lack of instability is a significant limiting factor with "round one". If anything, we'll watch northwest PA around midday or early afternoon if sufficient instability can develop before the showers/thunder spread in given the shear, but that's a fairly low concern, and am not very concerned about a severe threat in Ohio with this first round given the early arrival time and lack of instability. Next window to watch for severe potential will be convection along/ahead of the cold front spreading in from the west Wednesday evening into the night. With a 50-60 knot 850mb jet ahead of the cold front and surface winds backing to nearly due south in response to the deepening surface low across the northern, shear will be impressive Wednesday evening with 250-400 m2/s2 of 0-3km storm relative helicity likely. Coupled with decent upper-level divergence in the entrance region of the jet streak and lift ahead of the cold front, the shear and forcing appear to be in place for some severe weather potential in the evening. The main limiting factor will again be a lack of instability, which will be gradually decreasing through the evening as temperatures slowly cool. Two factors that may make or break an evening severe weather threat appear to be 1) How long showers stick around Wednesday afternoon, and if much/any heating can occur behind them late in the day and 2) the timing of the storms approaching from the west. The HRRR, along with some other hi-res models such as the ARW and FV3 WRFs get storms into the I-75 corridor in the 7-10 PM window and get them to I-77 around or shortly after midnight, and maintain a somewhat coherent squall line across northwestern and north-central Ohio. The hi-res NAM is a few hours slower and would suggest a non-threat overall. We'll hash out these finer details over the coming day, but if a severe threat materializes in the evening it would likely be highest along the I-75 corridor and across our southwestern counties from Marion to Mansfield, and gradually decrease with eastern extent. Locally damaging winds and perhaps a tornado would be the main concerns. SPC has a Slight Risk in our westernmost counties for Wednesday evening, dropping off to a Marginal for the rest of our Ohio Counties, which is agreeable given all the intricacies discussed above. The ground is fairly saturated after yesterday's rain, but total QPF through early Thursday is generally 0.20-0.50" across our area, so unless locally higher amounts play out the flooding concern is fairly low. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Cold front moves eastward across the region Thursday morning with lingering showers and thunderstorms along it. These should all be east of the area by Thursday afternoon with high pressure ridging into the CWA from the south. It then should be dry into Friday morning with a slight chance of showers during the afternoon. Better chances arrive along the frontal boundary Friday night. Cooler on Thursday with highs within a couple degrees of 60. Slight warming on Friday with lower 60's anticipated. lows through the short term in the mid 30's to mid 40's. && .LONG TERM /SATURDAY THROUGH TUESDAY/... There may be some lingering rain/snow showers across the east Saturday into Saturday night. High pressure arrives by Sunday morning with dry conditions expected on Sunday. The next storm system may be close enough by Sunday night to allow for increasing chances of showers overnight. These rain chances then continue into Tuesday. Temperatures will be below seasonal averages through the long term. && .AVIATION /18Z Tuesday THROUGH Sunday/... VFR conditions across the board this afternoon. Lake breeze is causing northerly winds at CLE and ERI, and both should gradually turn more south/southeasterly starting around 0z as the lake breeze weakens. Decent low-level jet overnight tonight into early Wednesday will be close to causing significant low- level wind shear. Didn't include it as the low-level jet isn't exceptionally strong and because surface winds may come up just enough to avoid a need to include, but will monitor that potential this evening. Main window for this concern is about 08-13z Wednesday. Ceilings overspread the area from south to north into this evening, with a period of MVFR ceilings possible for a few hours late this evening into the overnight ahead of a warm front. Clouds will be battling dry air, so ERI and YNG may not see much/if any MVFR overnight. Ceilings likely come up behind the front into Wednesday morning, especially at FDY, MFD, CAK, and eventually CLE/YNG. However, as weakening showers/storms spread in from the west through the morning and towards midday MVFR ceilings likely return. Did not include thunder or significantly reduced visibility in the TAFs yet due to lack of confidence on organized convection making it in through the TAF period. Outlook...Non-VFR possible in periodic showers and thunderstorms Wednesday evening through early Thursday morning. && .MARINE... A warm front lifts toward the lake overnight. This boundary should lift north of the lake by early Friday morning with southerly winds expected to increase in its wake. Winds speeds get close to 20 knots, especially across the western basin Wednesday afternoon. Since it is a southerly flow the waves should not be an issue. However winds could be just strong enough for a few hours to warrant a small craft advisory. Will hold off for now and let later shifts take a closer look. If there is more cloud cover than anticipated the region may need see the stronger winds mix to the lake surface. An occluded front crosses the region Wednesday night with winds shifting to the west and southwest. This is when there may be just enough cold advection to bring stronger winds down to the lake surface. So a small craft advisory looks like it will be needed at some point Wednesday evening through mid morning Thursday. High pressure attempts to ridge onto the lake from the south on Thursday but low pressure over the upper Great Lakes persists creating a tighter pressure gradient. This will produce southwesterly winds around 15 knots Thursday night into Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sullivan NEAR TERM...Sullivan SHORT TERM...MM LONG TERM...MM AVIATION...Sullivan MARINE...MM
Hazardous weather outlook, Apr 12, 10:12 AM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1012 AM EDT Tue Apr 12 2022 PAZ001>003-131415- Northern Erie-Southern Erie-Crawford- 1012 AM EDT Tue Apr 12 2022 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-149-169-131415- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Conneaut OH to Ripley NY- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 1012 AM EDT Tue Apr 12 2022 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-017-018-027-028-036-131415- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion- 1012 AM EDT Tue Apr 12 2022 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk for severe thunderstorms Wednesday and Wednesday night. The main threats are strong winds and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>014-019>023-029>033-037-038-047-089-131415- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Morrow- Holmes-Knox-Ashtabula Lakeshore- 1012 AM EDT Tue Apr 12 2022 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are likely Wednesday into Wednesday night. A few of the strongest storms may approach severe limits, with the main threat being gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>148-162>168-131415- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- 1012 AM EDT Tue Apr 12 2022 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible over the lake Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:17 AM EDT | Marine Dense Fog Advisory | CLE | 5 hr | |
| Apr 12, 5:13 AM EDT | Dense Fog Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 18 more | 5 hr |
Nearby
River Flood Warnings in Ohio, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.